Texas, 2010Tornadoes and Hail in Texas, May 18 to 19, 2010
May 18 to 19, 2010 · NWS AMA · 76 events in 10 counties and zones
Severe thunderstorms producing many tornadoes along with large hail and strong thunderstorm wind gusts tracked across much of the Texas Panhandle from the early evening hours into the early morning hours. however a few of the tornadoes caused some damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $117,000
- Crop damage
- $10,000
- Events
- 76
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms producing many tornadoes along with large hail and strong thunderstorm wind gusts tracked across much of the Texas Panhandle from the early evening hours into the early morning hours. No injuries were reported...however a few of the tornadoes caused some damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 18, 4:04 PM CST, 5 minutes earlier.
Area forecast discussion, May 18, 4:04 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT TUE MAY 18 2010
.DISCUSSION...
TORNADO WATCH OUT TIL 11 PM FOR WHOLE FCST AREA SO WILL KEEP SHORT.
PARAMETERS COMING TOGETHER TO WARRANT DECENT THREAT OF SVR WX THIS
EVENING...STARTING WRN ZONES AND SPREADING EWD. GRIDS HAVE ACCOUNTED
FOR THIS WITH AREAL POP QUALIFIERS AND SVR WORDING.
FOR WED...UPPER LOW WILL TRACK EWD ACROSS CNTRL PLAINS. THIS WILL
SEND THE DRYLINE EWD TO ERN ZONES BY AFTERNOON...PSBLY EVEN WRN OK
BEFORE 00Z THURSDAY. HAVE LOWERED POPS FURTHER ACROSS WRN AND SWRN
ZONES SINCE DRYLINE SHOULD MOVE PAST THOSE AREAS. IT REMAINS TO BE
SEEN IF IT WILL EVEN REMAIN IN OUR FCST AREA AT ALL. FOR NOW...
DECIDED 12Z MODELS WERE STILL A BIT TOO FAST WITH THIS FEATURE...AND
HAVE HELD IT UP ACROSS FAR ERN ZONES WED AFTERNOON WITH SLGT CHC TO
CHC POPS IN THAT AREA. SFC COLD FRONT TO ADVANCE SWD INTO NRN
SECTIONS LATER WED AFTERNOON...THEN ACROSS REMAINDER OF PNHDLS
WEDNESDAY EVENING. HELD ON TO SLGT CHC TO CHC POPS NRN AND ERN HALF
OF PNHDLS WED NIGHT FOR WRAPAROUND PRECIP.
DRY WX THRU AT LEAST THURSDAY AND FRIDAY WITH WARMER TEMPS BY FRIDAY.
ATTENTION THEN TURNS TO NEXT UPPER LEVEL TROF PROGGED TO DIG INTO WRN
US THIS WEEKEND INTO EARLY NEXT WEEK. MODELS CONTINUE TO DISAGREE ON
ALL ASPECTS OF HANDLING THIS PARTICULAR TROF...WHICH MAKES FOR LOW
CONFIDENCE ON WHERE...WHEN...OR IF ANY TSTMS WILL FORM ALONG SLOSHING
DRYLINE. SOME MODELS SAY PNHDLS WILL BE CAPPED...OTHERS SAY NO.
AGAIN...DID NOT FEEL COMFORTABLE AT ALL SPREADING 20 POPS AREAWIDE
FOR SVRL PERIODS THAT FAR OUT WHEN UNCERTAINTY REMAINS REGARDING
WHETHER OR NOT PRECIP WILL EVEN DEVELOP. THEREFORE...MAINTAINED
INTEGRITY OF PREVIOUS FCST BY KEEPING POPS JUST BELOW MENTIONABLE
THIS WEEKEND THRU NEXT TUESDAY AT THIS TIME PENDING BETTER MODEL
AGREEMENT. LATER SHIFTS WILL NEED TO EVALUATE FURTHER AS TIME GETS
CLOSER.
OVERALL...PREVIOUS PCKG IN GOOD SHAPE WITH MOSTLY MINOR ADJUSTMENTS
MADE TO THE GRIDS.
ANDRADE
&&
.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH AT LEAST FRIDAY
DUE TO RECENT RAINS...WET GROUNDS...AND CONTINUED CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, May 18, 2:55 PM CST, 1 hour 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT TUE MAY 18 2010
OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
355 PM CDT TUE MAY 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...
ISOLATED TORNADOES MAY ALSO BE POSSIBLE THIS AFTERNOON AND EVENING.
AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES UNTIL 11 PM THIS EVENING.
IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO
SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS
MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS THAT DEVELOP
MAY BECOME SEVERE ACROSS THE FAR EASTERN PANHANDLES WEDNESDAY AND
WEDNESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. IN ADDITION...ISOLATED TORNADOES MAY ALSO BE POSSIBLE ON
WEDNESDAY AFTERNOON OR EVENING.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE FAR EASTERN PANHANDLES.
In the hours before
Special weather statement, May 18, 3:37 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT TUE MAY 18 2010
TXZ001-002-006-007-011-182230-
DALLAM TX-SHERMAN TX-HARTLEY TX-MOORE TX-OLDHAM TX-
437 PM CDT TUE MAY 18 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR OLDHAM...MOORE...
HARTLEY...SHERMAN AND DALLAM COUNTIES.
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 12 MILES WEST OF CHANNING...MOVING NORTHEAST AT
30 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. DEADLY
LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THE STORM WILL LIKELY
AFFECT THE COMMUNITIES OF HARTLEY AND CHANNING.
Event by event
59 hail, 13 tornado, 4 thunderstorm wind. Local standard time, as filed.
Hail, Hartley
- When
- May 18, 4:09 PM CST
- Where
- Hartley County, 1.32 mi WSW of Hartley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.870, -102.420
Hail, Hartley
- When
- May 18, 4:13 PM CST
- Where
- Hartley County, 0.69 mi N of Hartley
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.890, -102.400
Hail, Hartley
- When
- May 18, 4:22 PM CST
- Where
- Hartley County, 2.88 mi WNW of Hartley
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.890, -102.450
The hail was reported near Farm to Market Road 998 and County Road O.
Hail, Hartley
- When
- May 18, 4:23 PM CST
- Where
- Hartley County, 3.43 mi ENE of Hartley
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.890, -102.340
Hail, Hartley
- When
- May 18, 4:31 PM CST
- Where
- Hartley County, 8.43 mi E of Hartley
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.890, -102.250
Tornado, Hartley
- When
- May 18, 4:32 PM CST to 4:36 PM CST
- Where
- Hartley County, 4 mi SSE of Hartley to 4.23 mi SE of Hartley
- Rating
- EF0
- Path length
- 1.09 mi
- Path width
- 50 yd
- Reported by
- NWS Employee
- Coordinates
- 35.827, -102.373
The tornado touched down four miles south southeast of Hartley at 1632 CST. The tornado was on the ground for one mile with a maximum path width of fifty yards. The tornado dissipated at 1636 CST. No damage or injuries were reported as the tornado remained over open country.
Hail, Hartley
- When
- May 18, 4:38 PM CST
- Where
- Hartley County, 3.93 mi SE of Hartley
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.840, -102.350
Hail, Hartley
- When
- May 18, 4:40 PM CST
- Where
- Hartley County, 3.98 mi E of Hartley
- Measured
- 2.5 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.870, -102.330
Tornado, Hartley
- When
- May 18, 4:41 PM CST to 4:44 PM CST
- Where
- Hartley County, 8 mi SE of Hartley to 8.59 mi SE of Hartley
- Rating
- EF0
- Path length
- 1.01 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.798, -102.299
The tornado was reported by VORTEX2 and touched down eight miles southeast of Hartley at 1641 CST. The tornado was on the ground for one mile with a maximum path width of one hundred yards. The tornado dissipated at 1644 CST. No damage or injuries were reported as the tornado remained over open country.
Hail, Hartley
- When
- May 18, 4:41 PM CST
- Where
- Hartley County, 3.05 mi SE of Hartley
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.850, -102.360
Hail, Hartley
- When
- May 18, 4:43 PM CST
- Where
- Hartley County, 6.2 mi E of Hartley
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.890, -102.290
Hail, Moore
- When
- May 18, 4:54 PM CST
- Where
- Moore County, 7.79 mi WNW of Dumas Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.890, -102.150
Hail, Hartley
- When
- May 18, 4:54 PM CST
- Where
- Hartley County, 7.31 mi E of Hartley
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.890, -102.270
Tornado, Moore
- When
- May 18, 4:55 PM CST to 4:57 PM CST
- Where
- Moore County, 11 mi W of Dumas to 7.69 mi W of Dumas Muni Arpt
- Rating
- EF0
- Path length
- 0.53 mi
- Path width
- 25 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.850, -102.166
The tornado touched down eleven miles west of Dumas at 1655 CST. The tornado was on the ground for one half mile with a maximum path width of twenty-five yards. The tornado dissipated at 1657 CST and remained over open country. No damage or injuries were reported.
Hail, Moore
- When
- May 18, 5:06 PM CST
- Where
- Moore County, 6.76 mi W of Dumas Muni Arpt
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.860, -102.140
Hail, Moore
- When
- May 18, 5:06 PM CST
- Where
- Moore County, 8.24 mi SSW of Dumas Muni Arpt
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.750, -102.100
Hail, Moore
- When
- May 18, 5:16 PM CST
- Where
- Moore County, 2.98 mi NNE of Dumas Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.890, -102.000
Hail, Moore
- When
- May 18, 5:27 PM CST
- Where
- Moore County, 2.36 mi NNW of Dumas
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 35.880, -101.990
Tornado, Moore
- When
- May 18, 5:28 PM CST to 5:30 PM CST
- Where
- Moore County, 2 mi SSW of Dumas to 2 mi SE of Dumas
- Rating
- EF0
- Path length
- 2.22 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.823, -101.984
The tornado touched down two miles south southwest of Dumas at 1728 CST. The tornado remained over open country and was on the ground for about two miles with a maximum path width of twenty-five yards. The tornado dissipated at 1730 CST approximated two miles southeast of Dumas.
Thunderstorm Wind, Moore
- When
- May 18, 5:28 PM CST
- Where
- Moore County, Dumas Muni Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.850, -102.020
Hail, Moore
- When
- May 18, 5:31 PM CST
- Where
- Moore County, 2.07 mi N of Dumas
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.880, -101.970
Hail, Moore
- When
- May 18, 5:34 PM CST
- Where
- Moore County, 1.78 mi NE of Dumas
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.870, -101.950
Hail, Moore
- When
- May 18, 5:34 PM CST
- Where
- Moore County, 0.69 mi N of Dumas
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.860, -101.970
Hail, Moore
- When
- May 18, 5:35 PM CST
- Where
- Moore County, 0.69 mi N of Dumas
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.860, -101.970
The Moore County Emergency Manager reported one window broken by the large hail at the Walmart in Dumas Texas.
Thunderstorm Wind, Moore
- When
- May 18, 5:35 PM CST to 5:36 PM CST
- Where
- Moore County, 0.69 mi N of Dumas
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.860, -101.970
The Moore County Emergency Manager reported one downed power pole in Dumas Texas. No injuries were reported.
Hail, Moore
- When
- May 18, 5:36 PM CST
- Where
- Moore County, 1 mi W of Dumas
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.850, -101.988
Hail, Moore
- When
- May 18, 5:38 PM CST
- Where
- Moore County, 1.78 mi NE of Dumas
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.870, -101.950
Tornado, Moore
- When
- May 18, 5:42 PM CST to 5:45 PM CST
- Where
- Moore County, 2 mi E of Dumas to 3.22 mi E of Dumas
- Rating
- EF0
- Path length
- 1.23 mi
- Path width
- 200 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.850, -101.934
The tornado touched down two miles east of Dumas at 1742 CST and was reported by both VORTEX2 and storm chasers. The tornado remained on the ground for about one mile with a maximum path width of two hundred yards. The tornado remained over open country and dissipated at 1745 CST. No damage or injuries were reported.
Hail, Moore
- When
- May 18, 5:59 PM CST
- Where
- Moore County, 3.56 mi NE of Dumas
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.890, -101.930
Hail, Moore
- When
- May 18, 6:08 PM CST
- Where
- Moore County, 11.18 mi S of Sunray
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.860, -101.700
Hail, Hutchinson
- When
- May 18, 6:18 PM CST
- Where
- Hutchinson County, 7.4 mi W of Pringle
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -101.580
Hail, Moore
- When
- May 18, 6:30 PM CST
- Where
- Moore County, 11.87 mi N of Lake Meredith
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.820, -101.640
Hail, Moore
- When
- May 18, 6:30 PM CST
- Where
- Moore County, 12.39 mi SSE of Sunray
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.860, -101.630
Hail, Hutchinson
- When
- May 18, 6:33 PM CST
- Where
- Hutchinson County, 4.47 mi W of Pringle
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -101.530
Hail, Hutchinson
- When
- May 18, 6:37 PM CST
- Where
- Hutchinson County, 6.75 mi WSW of Pringle
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.910, -101.560
Hail, Hutchinson
- When
- May 18, 6:40 PM CST
- Where
- Hutchinson County, 3.23 mi SSW of Pringle
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.910, -101.480
Hail, Hutchinson
- When
- May 18, 6:41 PM CST
- Where
- Hutchinson County, 4.18 mi S of Pringle
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.890, -101.440
Tornado, Hutchinson
- When
- May 18, 6:44 PM CST to 7:00 PM CST
- Where
- Hutchinson County, 3 mi SSW of Pringle to 3 mi NW of Pringle
- Rating
- EF2
- Path length
- 4.99 mi
- Path width
- 300 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.910, -101.471
The tornado touched down three miles south southwest of Pringle or six miles northwest of Stinnett at 1844 CST. The tornado was on the ground for about five miles with a maximum path width of three hundred yards. The tornado moved to the north dissipating at 1900 CST three miles northwest of Pringle. The National Weather Service survey team found significant damage to a farm located on County Road J between County Road 8 and County Road 9. A large portion of the roof was removed from the residence with considerable damage to several small sheds in the vicinity. Numerous trees were stripped with many broken large branches. A pickup truck behind the residence was flipped upside down with the cab smashed. Several power poles were snapped along County Road J just to the east of the residence with additional damage sustained to a few irrigation pivots. A storage bin and large fuel tank were found up to fifty yards to the east northeast of their original locations. One resident was home at the time but no injuries were reported.
Hail, Hutchinson
- When
- May 18, 6:56 PM CST
- Where
- Hutchinson County, 0.89 mi SE of Pringle
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.940, -101.440
Hail, Hutchinson
- When
- May 18, 7:00 PM CST
- Where
- Hutchinson County, 0.56 mi E of Pringle
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -101.440
Hail, Hutchinson
- When
- May 18, 7:03 PM CST
- Where
- Hutchinson County, 4.18 mi S of Pringle
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.890, -101.440
The public reported that the hail was six inches deep.
Hail, Hutchinson
- When
- May 18, 7:05 PM CST
- Where
- Hutchinson County, 2.82 mi SSE of Pringle
- Measured
- 2.75 in hail
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 35.910, -101.440
The public reported that the large hail broke all windows in their residence and also broke all windows on their vehicle.
Hail, Dallam
- When
- May 18, 7:08 PM CST
- Where
- Dallam County, 9.99 mi SW of Perico
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.150, -102.950
Hail, Dallam
- When
- May 18, 7:08 PM CST
- Where
- Dallam County, 17.33 mi SSW of Perico
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.060, -103.020
Hail, Hutchinson
- When
- May 18, 7:12 PM CST
- Where
- Hutchinson County, 3.36 mi W of Pringle
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.950, -101.510
Hail, Dallam
- When
- May 18, 7:35 PM CST
- Where
- Dallam County, 3.93 mi NW of Ware
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.220, -102.750
Hail, Hutchinson
- When
- May 18, 7:35 PM CST
- Where
- Hutchinson County, 3.98 mi E of Pringle
- Measured
- 1.75 in hail
- Crop damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.940, -101.380
The public reported that the hail beat down a large crop of wheat.
Hail, Dallam
- When
- May 18, 7:40 PM CST
- Where
- Dallam County, 3.47 mi NW of Ware
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.210, -102.750
Hail, Dallam
- When
- May 18, 7:40 PM CST
- Where
- Dallam County, 1.67 mi E of Ware
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.180, -102.670
Hail, Sherman
- When
- May 18, 7:42 PM CST
- Where
- Sherman County, 23.75 mi ESE of Lautz
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.050, -101.660
Hail, Dallam
- When
- May 18, 7:47 PM CST
- Where
- Dallam County, 0.56 mi W of Ware
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -102.710
Tornado, Dallam
- When
- May 18, 7:52 PM CST to 7:53 PM CST
- Where
- Dallam County, 3 mi ENE of Ware to 3.51 mi ENE of Ware
- Rating
- EF0
- Path length
- 0.52 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 36.197, -102.650
The tornado touched down three miles east northeast of Ware at 1952 CST and remained over open country. The tornado was on the ground for about one half mile with a maximum path width of twenty-five yards. The tornado dissipated at 1953 CST. No damage or injuries were reported.
Hail, Sherman
- When
- May 18, 8:00 PM CST
- Where
- Sherman County, 22.82 mi ESE of Lautz
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.150, -101.630
Tornado, Dallam
- When
- May 18, 8:30 PM CST to 8:42 PM CST
- Where
- Dallam County, 8 mi W of Conlen to 4.15 mi WNW of Conlen
- Rating
- EF0
- Path length
- 4.08 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.230, -102.374
The tornado touched down eight miles west of Conlen at 2030 CST and remained over open country. The tornado was on the ground for about four miles with a maximum path width of twenty-five yards. The tornado dissipated at 2042 CST. No damage or injuries were reported.
Hail, Roberts
- When
- May 18, 8:31 PM CST
- Where
- Roberts County, 18.75 mi NNW of Codman
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.890, -100.880
Thunderstorm Wind, Roberts
- When
- May 18, 8:52 PM CST
- Where
- Roberts County, 26 mi NW of Miami
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.966, -100.958
Thunderstorm Wind, Roberts
- When
- May 18, 9:12 PM CST
- Where
- Roberts County, 19 mi NW of Miami
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 35.895, -100.870
Tornado, Sherman
- When
- May 18, 9:40 PM CST to 9:43 PM CST
- Where
- Sherman County, 2 mi W of Stratford to 1.03 mi WNW of Stratford
- Rating
- EF0
- Path length
- 1.06 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -102.106
The tornado touched down two miles west of Stratford at 2140 CST and remained over open country. The tornado was on the ground for about one mile and had a maximum path width of fifty yards. The tornado dissipated at 2143 CST. No damage or injuries were reported.
Hail, Sherman
- When
- May 18, 9:47 PM CST
- Where
- Sherman County, 1.67 mi E of Mallett
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.350, -102.070
Hail, Sherman
- When
- May 18, 9:47 PM CST
- Where
- Sherman County, 1.81 mi ESE of Mallett
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.340, -102.070
The Sherman County Emergency Manager reported considerable roof and automobile damage in Stratford Texas.
Hail, Hemphill
- When
- May 18, 9:53 PM CST
- Where
- Hemphill County, 0.69 mi N of Canadian
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.910, -100.380
Hail, Hemphill
- When
- May 18, 10:02 PM CST
- Where
- Hemphill County, 0.69 mi N of Canadian
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.910, -100.380
Hail, Hemphill
- When
- May 18, 10:11 PM CST
- Where
- Hemphill County, 0.89 mi NE of Canadian
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.910, -100.370
Tornado, Sherman
- When
- May 18, 10:27 PM CST to 10:31 PM CST
- Where
- Sherman County, 15 mi E of Stratford to 6.78 mi SW of Texhoma
- Rating
- EF0
- Path length
- 1.4 mi
- Path width
- 880 yd
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 36.420, -101.800
The tornado touched down about fifteen miles east of Stratford at 2227 CST. The tornado remained on the ground for about one mile with a maximum path width of eight hundred and eighty yards. The tornado dissipated at 2231 CST. A few irrigation pivots were damaged by the tornado.
Hail, Hemphill
- When
- May 18, 10:50 PM CST
- Where
- Hemphill County, 2.82 mi NNE of Canadian
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.940, -100.370
Tornado, Hansford
- When
- May 18, 11:12 PM CST to 11:14 PM CST
- Where
- Hansford County, 4 mi NNW of Gruver to 3.86 mi NNW of Gruver
- Rating
- EF0
- Path length
- 0.55 mi
- Path width
- 25 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.324, -101.427
The tornado touched down about four miles north northwest of Gruver at 2312 CST. The tornado was on the ground for about one half mile with a maximum path width of twenty-five yards. The tornado dissipated at 2314 CST and remained over open country. No damage or injuries were reported.
Hail, Hansford
- When
- May 18, 11:40 PM CST
- Where
- Hansford County, 5.77 mi SSW of Hitchland
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.420, -101.330
Hail, Moore
- When
- May 19, 12:10 AM CST
- Where
- Moore County, 0.69 mi N of Dumas
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.860, -101.970
Hail, Moore
- When
- May 19, 12:13 AM CST
- Where
- Moore County, Dumas
- Measured
- 1.75 in hail
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 35.850, -101.970
The Emergency Manager for Moore County received numerous reports of cars receiving hail damage including broken windows.
Hail, Moore
- When
- May 19, 12:16 AM CST
- Where
- Moore County, 2.07 mi N of Dumas
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.880, -101.970
Tornado, Hutchinson
- When
- May 19, 12:56 AM CST to 12:57 AM CST
- Where
- Hutchinson County, 3 mi SSW of Pringle to 2.79 mi SSW of Pringle
- Rating
- EF1
- Path length
- 0.44 mi
- Path width
- 100 yd
- Property damage
- $28,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.910, -101.471
The tornado touched down about three miles south southwest of Pringle at 0056 CST. The National Weather Service survey team found a metal barn completely destroyed with the sturdy steel frame found forty feet north northeast of its original location. Several large tractors suffered significant damage with the cab windows blown out. One tractor was moved a few feet to the north. The tornado was on the ground for less than one half mile and dissipated at 0057 CST with a maximum path width of one hundred yards. No injuries were reported.
Hail, Lipscomb
- When
- May 19, 2:20 AM CST
- Where
- Lipscomb County, 0.56 mi W of Higgins
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.120, -100.030
Hail, Lipscomb
- When
- May 19, 2:26 AM CST
- Where
- Lipscomb County, 0.89 mi SW of Higgins
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.110, -100.030
Hail, Ochiltree
- When
- May 19, 2:30 AM CST
- Where
- Ochiltree County, 15.24 mi S of Waka
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.060, -101.030
Tornado, Ochiltree
- When
- May 19, 2:32 AM CST to 2:34 AM CST
- Where
- Ochiltree County, 16.75 mi SSE of Farnsworth to 17.22 mi SSE of Farnsworth
- Rating
- EF0
- Path length
- 1.12 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.070, -100.820
The tornado touched down fourteen miles southwest of Wolf Creek County Park in extreme southern Ochiltree County at 0232 CST. The tornado was on the ground for approximately one mile and then dissipated about thirteen miles southwest of Wolf Creek County Park at 0234 CST. The tornado remained over open country and had a maximum path width of fifty yards. No damage or injuries were reported.
Hail, Ochiltree
- When
- May 19, 3:00 AM CST
- Where
- Ochiltree County, 14.26 mi SSE of Perryton Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.210, -100.650
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Wyoming, May 18, 2010$118,000 · EF2 · 30 events
- Wildfire in Michigan, May 18 to 26, 2010$950,000 · 2 events
- Flooding in Iowa, May 18 to 23, 2010$500,000 · 2 events
- Tornado and Flash Flood in Texas, May 18, 2010$65,000 · EF0 · 10 events
- Lightning Strike in Wyoming, May 18, 2010$42,000 · 1 event
- Flood and Hail in Kansas, May 18 to 19, 2010$9,000 · 2.75 in hail · 26 events
- Tornado and Hail in Colorado, May 18, 2010$10,000 · EF0 · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 18, 201056 kt wind · 6 events
- Drought in Wisconsin, May 18 to 31, 20105 events
- Tornado and Flash Flood in Nebraska, May 18, 2010$2,000 · EF0 · 5 events
- Hail and Damaging Winds in Louisiana, May 18 to 19, 2010$6,000 · 1.5 in hail · 5 events
- Winter Weather in Colorado, May 18 to 21, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228031, 228032, 228035, 228038, 228039, 227959, 228041, 228042, 227964, 228043, 228046, 228047, 234901, 227971, 228048, 234902, 228050, 228053, 227975, 228108, 228055, 228056, 228061, 234908, 234909, 228105, 228059, 227979, 228062, 228065, 228064, 228066, 228067, 228069, 228072, 234905, 228070, 227997, 228074, 228075, and more.